i have been off Tysabri for 12 months due to being high risk PML. I have been using Tecfidera during this time and have had some monster MS attacks. I fear disability more than death. Does the risk of PML drop from having a break? and can I go back on Tysabri again?
I am not a doctor but I do have MS and I'm JCV positive. I would be very cautious about going back on Tysabri. It is only my opinion, and of course you should discuss the pros and cons with your doctor, but in my case I would say the risk would be just to much for me. Have you considered Gilenya? There is still a risk of PML but the risk is much much lower, and most patients on this medication have few if any side effects. I think it would be worth your time to research it. Also..have you heard of or researched HSCT treatment? It is in it's third clinical trial stage by Dr. Richard Burt out of Northwestern Memorial hospital in Chicago. It's a treatment he has been doing for over 20 years now with close to a 90% success rate! It's not a cure for MS but it stops it dead in it's tracks, with no more lesions, flare ups, or new disabilities. He is taking new patients now for this third trial and many insurance companies... including medicare are paying for it now. It is the closest thing to an MS cure and you would have a very hard time finding a single patient of Dr. Burt's that regrets having it done. In many cases there has even been a improvement and remission of damage already done. After the treatment you would never need to take an MS drug again. It is very promising with a 90% success rate of patients he, and the FDA have been following for 20+ years. I think when it comes to looking at different treatments for your MS this one should be at the top of your list. You can find it at clinicaltrials.gov Hope you check into it, and good luck battling your MonSter.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jan 2010 • 1 answer
Posted 12 Aug 2010 • 8 answers
Posted 25 May 2011 • 10 answers
Posted 20 Sep 2011 • 2 answers
Posted 23 Aug 2015 • 0 answers